Get E-Book on COVID-19

Q. I got my abortion done by using Cytotec and now there is delay in my period. Is it due to its side effect?

Answered by
Dr. Kamalpreet Kaur Nagpal
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 30, 2019 and last reviewed on: Nov 06, 2019

Hello doctor,

I got pregnant in march this year and got it aborted through medicines (Cytotec). I took two doses as the first dose failed to work. Till this month, my monthly period cycle was absolutely fine. I was supposed to have periods on the 21st of june. Still I have not got my periods. I did a my pregnancy test onthe 26th or 27th of june and it was negative. I took an ECP on 28th to get my periods. I have realized that after this, I am not going to affect my cycle anymore and no more unprotected intercourse. I used to have periods always on time. Can you please guide me on health repercussions because of abortion pills and ECP? Have I done something terrible to my health and what to do if I am pregnant again? Can I get it aborted through medicines again? I will never affect my cycle hereafter.

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Health issues because of abortion pills are that you may continue to bleed for 16 days or so, and also there may be incomplete abortion or some times no effect at all (failure) as you have already experienced. So it is not possible to continue pregnancy also after taking the pills (abortion or ECP) as there will be congenital malformations in the baby. Yes, of course, the cycle date will change every time. ECP is meant for emergencies only and not to be taken after every unprotected sex.

If you are pregnant again, I will advise you to get a scan done and rule out any chances of ectopic pregnancy before taking abortion pills at any time. You can take it again if required, but then consult and follow up with the doctor is a must.

After you are clear with all issues, I will advise you to take contraceptive pills regularly to avoid all this, and this will regularize your cycles also and nothing to worry.


Was this answer helpful?

 | 

Related Questions:
Can Mifepristone and Misoprostol be taken for abortion after 49 days of pregnancy?
I got my abortion done by using Cytotec and now there is delay in my period. Is it due to its side effect?
Could delayed periods be a sign of early onset of menopause?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please tell me the uses of Misoprostol.

Query: Hi doctor, Please explain me the uses of Misoprostol.  Read Full »

I am getting clots after using abortion kit, but no periods. Why?

Query: Hello doctor, Today I got clot after using abortion kit, but no periods. Before going to the doctor, I got two days period in that also I got clots. I am unable to understand my situation. Please help.  Read Full »

Delayed period after abortion. Please help.

Query: Hello doctor, My wife is 23 years old. Two months back she had abortion. After abortion she is taking Folic acid and Ecosprin 75. Last month her period lasted for around 14 days and then doctor gave her Sandoz medication. This month her period date already has passed far off but still she is not hav...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.